Discussions that mention bentyl

Bowel Disorders board


Thanks for your suggestions. I do live in the states, I was quoting the doctor's measurements of what they removed. Do you think having 2 feet of bowel removed could cause short bowel syndrome? I was in the ER 2 nights ago due to abdominal pain and I went to the doctor yesterday and they put me on Bentyl to try to slow down my "hyper-active" bowels. They said they could feel my intestines moving around quite a bit. I have tried Flagyl, but it caused vomitting. They tested for C-Diff, but it came back neg. My doctors seem just as confused and frustrated as I am. I am scheduling to see a gastrointerologist(sp?) as suggested in the ER to see if there isn't some sort of parasite or other problem that they aren't trained to look for. Just wondering, will my intestines ever get back to normal and if so any guess as to how long it will take??
No one is quite sure why I had a twisted bowel, especially at my age. My surgeon said I had the insides of a 90 year old. I had been suffering from constipation prior to my surgery and my intestines appatenly lengthened in the process. This took a lot of time to happen and I just didn't notice, I DO NOW!!!! Talk about going from one extreme to another! He checked my records last week and said it was more like 3 feet had been removed. He also stated that it would take about 6 months to a year for my body to adjust to the change. It was the middle of the intestines along with some of the last portion which now I have to have my B12 checked reguarly. Apparently my blood tests have shown ne signs of Chron's or anything. It's still frustrating though. Everything still comes out the day after I eat it. They have now put me on Lomitil, Bentyl and pain meds to try and slow things down, but they haven't really helped much. Thank you all for your input. Keep sending suggestions and advice, I sure need it!!!!